Format

Send to

Choose Destination
See comment in PubMed Commons below
Turk J Gastroenterol. 2012;23(6):788-91.

Ischemic skin necrosis following terlipressin therapy: report of two cases and review of the literature.

Author information

1
Department of Internal Medicine, Tokat Gaziosmanpaşa University, School of Medicine, Tokat, Turkey. turtasliyurt@hotmail.com

Abstract

Terlipressin is a synthetic vasopressin analogue that is used in the treatment of bleeding esophageal varices and hepatorenal syndrome in patients with cirrhosis. Hepatorenal syndrome is a form of renal failure seen in patients with cirrhosis, with fatal outcomes. Ischemic adverse effects related to terlipressin are rarely observed. Herein, two cases who developed ischemic skin necrosis due to terlipressin usage are presented. Terlipressin therapy was started in two cirrhotic patients with presumptive hepatorenal syndrome. During the therapy, ecchymotic and necrotic changes were observed on the scrotal regions of both patients. Skin lesions were relieved after terlipressin therapy. Biopsy results were consistent with ischemia. Even if seen rarely, possible emergence of ischemic complications must be considered.

PMID:
23864457
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Aves Yayincilik
    Loading ...
    Support Center